A toxic drug alert has been issued for the Cranbrook area. Photo courtesy Interior Health.

A toxic drug alert has been issued for the Cranbrook area. Photo courtesy Interior Health.

Toxic drug alert issued for Cranbrook

A toxic drug alert has been issued for the Cranbrook area, warning of high risk of fatal overdose from pink chunks sold as down, dope and fentanyl.

Multiple samples have detected high concentrations of fentanyl and benzodiazepines, the latter of which can interfere with naloxone, a life-saving drug that reverses the effects of overdose.

The alert is in effect until Jan. 21.

Drug checking services are available at a number of places within the city, such as ANKORS, East Kootenay Addictions Services Society, the East Kootenay Regional Hospital, Cranbrook Urgent and Primary Care Centre, Ktunaxa- Social Sector.

Overdose Prevention Services can be accessed by contacting Shelby Ross at 250-417-7056.

Do not use drugs alone, and when using, start with small amounts and space out doses.